Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Crosswind smear and pointwise errors in streamline diffusion finite element methods

Authors: C. Johnson, A. H. Schatz and L. B. Wahlbin
Journal: Math. Comp. 49 (1987), 25-38
MSC: Primary 65N30; Secondary 35B25
MathSciNet review: 890252
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For a model convection-dominated singularly perturbed convection-diffusion problem, it is shown that crosswind smear in the numerical streamline diffusion finite element method is minimized by introducing a judicious amount of artificial crosswind diffusion. The ensuing method with piecewise linear elements converges with a pointwise accuracy of almost $ {h^{5/4}}$ under local smoothness assumptions.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N30, 35B25

Retrieve articles in all journals with MSC: 65N30, 35B25

Additional Information

Keywords: Finite element method, convection dominated
Article copyright: © Copyright 1987 American Mathematical Society